Style

State of the Blog: That's Just Swell

On Friday, I filled a prescription for EpiDuo gel.  It was supposed to help with my acne, but instead, it caused one of the worst allergic reactions that I have ever had.  

On Saturday, I was a little itchy and by Sunday, I woke up unable to open my eyes.  My eyes were so swollen that I could neither put in my contacts nor wear my glasses.  And since the ability to see the computer screen is a critical part of this endeavor, no blogging was done.

Today, after several Benadryl, I can at least open my eyes well enough to wear my glasses.  Hopefully, by tomorrow I’ll stop looking like the Creature from the Black Lagoon. Because if I have to go to work looking like my eyelids got sucked into a pool drain, I will be very unhappy.

Long story short, no posts today.  Hopefully, if the swelling continues to go down, there will be posts tomorrow.

Now, if you’ll excuse me, I have a date with a cold compress and a bottle of liquid Benadryl.

LEAVE A COMMENT

    10 comments

  1. KP says:

    Belle,

    A cautious piece of advice. I had an allergic reaction to an acne cream (not epiduo been there done that didn't help with the cystic acne) once the allergic reaction went down my derm put me on another (that I had used before and wasn't allergic to) and I had a way worse reaction than the first. She thinks it was because my body was especially poised to treat anything different as bad.

    November 30, -0001/Reply
  2. Leila says:

    FEEL BETTER!

    June 6, 2011/Reply
  3. Erica says:

    Oh no! Feel better, Belle!

    June 6, 2011/Reply
  4. Dr. Jean Grey says:

    Scary! Feel better!

    June 6, 2011/Reply
  5. R says:

    I tried Epiduo before differin. Not quite the scale you speak of here but seriously red skin for a long time. A coworker asked if I had a chemical burn (seriously). Apparently the bp in epiduo can do that. Try differin alone (0.1%) for a few months and then up to 0.3%.

    June 6, 2011/Reply
  6. R says:

    Did you combine this with a product containing salicylic acid? That is supposed to be a big No-No with this particular retinoid. I stopped also the glycolic acid products as well before epiduo or differin attempts (I'd recommend GA for people without prescription access to differin as it also helped my acne).

    June 6, 2011/Reply
  7. whattokeep says:

    Egad! Feel better!

    June 6, 2011/Reply
  8. KP says:

    Belle,

    A cautious piece of advice. I had an allergic reaction to an acne cream (not epiduo been there done that didn't help with the cystic acne) once the allergic reaction went down my derm put me on another (that I had used before and wasn't allergic to) and I had a way worse reaction than the first. She thinks it was because my body was especially poised to treat anything different as bad.

    June 7, 2011/Reply
  9. Katie says:

    I had a similarly severe reaction to EpiDuo. After the first use, my skin started to feel like it was burning. By the second day, it was a red, puffy mess and the pain was unbearable. I stopped immediately, but my skin took a few weeks to recover. What killed me was that my derm was out of the office for my previous appointment, and it was his assistant that prescribed the cream. When I called my derm, he was shocked I had been given that particular topical. Gotta love communication lapses…

    Feel better Belle! Hope you have a quick recovery.

    June 7, 2011/Reply
  10. Sabrina H says:

    Hey – If you are having acne issues i HIGHLY suggest you go to sephora and buy Peter Thomas Roth Anti-Aging Cleanser.. in addition to the anti aging benefits.. it is AMAZONG FOR ACNE. i suffered from acne for years and years – not terrible terrible stuff but enough to get me trying everything on the market this is the ONLY CLEANSER that has ever worked for me. I then suggest you get a prescription to Erythromycin 2% solution from the derm and put it on your problem areas before you sleep and under your moisterizer after you cleanse. Use a mattifying oil absorbing very light moisterizer.. and i guarantee your skin will transform.

    June 8, 2011/Reply